Infliximab and weight Question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

trishx
Regular Member


Date Joined Jul 2009
Total Posts : 25
   Posted 8/25/2009 5:00 AM (GMT -7)   
Hi evryone
Just a quick question, How much weight do you put on with Infliximab????????
I suddenly feel like I am putting on weight by the hour which feels very strange after being so thin for so long.
Don't get me wrong I am not complaining.....yet! but if this carries on I'll be massive at the end of a yaer. Plus I'll be begging for new clothes.

xraygrrl
Regular Member


Date Joined Aug 2004
Total Posts : 102
   Posted 8/25/2009 6:12 AM (GMT -7)   
So far I've put on close to 40 lbs in a little over a year. Sometimes it's so sudden, that my skin hurts from being stretched. I'm quitting after my infusion on Thursday.

littlemissmuffet
Regular Member


Date Joined Feb 2009
Total Posts : 269
   Posted 8/25/2009 6:30 AM (GMT -7)   
I was already large to start with, but have lost 10lbs since starting last October
Diagnosed 2005.  41 year old female living in UK
 
Current medication  -  infliximab infusions, ranitidine, ferrous sulphate, Vitamin B12 injections.


lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 8/25/2009 6:33 AM (GMT -7)   
I only get infliximab episodically (so one dose when I flare which can be once every 6 months-3 years) but I always gain about 6 pounds very quickly (first week or so and then slowly a bit more) but I always thought that maybe it was down to water weight or something from the steroid they give beforehand and the combination of feeling better and absorbing more nutrients etc. I usually need the weight gain though at that point as when I flare I lose 7-14lbs a week! As I don't get it regularly I don't have to worry too much but I wouldn't want to be gaining half a stone with every infusion if I did have it regularly - I'm only little!!
 
 


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 8/25/2009 3:14 PM (GMT -7)   
A couple studies have shown that approximately 25% of people taking anti-tumor necrosis factor-α treaments with medications like Remicade, Humira, and Enbrel experience significant weight gain.
Moderator Crohn's Disease  & Osteoarthritis Forums
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, asthma, severe allergy and a host of other medical problems.
 


*Phoebe*
Veteran Member


Date Joined Sep 2005
Total Posts : 769
   Posted 8/25/2009 3:59 PM (GMT -7)   

I have heard a bit about this and would like to know exactly how many crohnnies have gained significant weight on infliximab ….. Because the stories seem so varied, only recently have I heard about this weight-gain factor!! I am slim but want to stay that way thank you very much!! J

 

Could the 25% be attributed to those chronnies who are underweight and need the weight and thus gain once they are healthy again, eating properly and absorbing nutrients? How many of you out there have not gained significant weight on infliximab? Does it happen to everyone?


trishx
Regular Member


Date Joined Jul 2009
Total Posts : 25
   Posted 8/26/2009 4:50 AM (GMT -7)   
Well after being called annie rexic as a joke for the last few years, the thought of gaining that much weight is kinda scarey, as if I gain 40lbs in a year no one will know who I am. I was never that weight since I was 16years old and that was pure puppy fat........
Sounds funny cos I do want to gain weight, but hey not that much!!!!! Guess if I get any energy back I might be able to exercise .......Hourly LOL !!!!

xraygrrl
Regular Member


Date Joined Aug 2004
Total Posts : 102
   Posted 8/26/2009 6:18 AM (GMT -7)   
Yeah, I'm not real happy about the weight gain. I wanted to put on some pounds but not this many! I went from a size 0 to currently a size 10. I've had to buy new clothes every couple of months. The bad thing is, I haven't changed my diet at all. I tried to start eating healthier but I still can't tolerate any fruits, vegetables or whole grains. I've tried to work out but the joint pain from the Remicade is so bad, that it makes me not want to. If I walk on the treadmill for 20 minutes, my feet hurt so bad for the next couple of days that I can barely walk at all. I can do yoga but that doesn't burn a lot of calories. Hopefully I'll drop some weight after I quit.

*Phoebe*
Veteran Member


Date Joined Sep 2005
Total Posts : 769
   Posted 8/26/2009 4:47 PM (GMT -7)   
so VERYONE gains weight on remicade???? Why is this not reported by Gastros???

*Phoebe*
Veteran Member


Date Joined Sep 2005
Total Posts : 769
   Posted 8/26/2009 4:47 PM (GMT -7)   
so EVERYONE gains weight on remicade???? Why is this not reported by Gastros???

lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 8/26/2009 5:35 PM (GMT -7)   
I think that could be because theres no actual studies done on that side-effect yet, there isn't anything definite to say it IS the remicade causing it but it does all seem like too much of a coincedence if you ask me!
 
 


*Phoebe*
Veteran Member


Date Joined Sep 2005
Total Posts : 769
   Posted 8/26/2009 6:47 PM (GMT -7)   
There are a few other threads addressing this question and lots of people saying they have been on remi for years and not gained any weight.... so i guess it really depends on the individual, and whether or not they're also on pred ..... in the side-effects (online) it says weight gain is an uncommon side-effect..... I'm sure it must have some correlation with people's insides absorbing more nutrients, increased appetite from better health etc..... but who knows, maybe it does cause weight-gain, its just werid that its not a listed common side-effect if so many people seem to have gained weight. Though maybe those who haven't aren't speaking up. This is confusing!

orngie
Regular Member


Date Joined Feb 2009
Total Posts : 161
   Posted 8/27/2009 10:52 AM (GMT -7)   
I've gained a little over 10 lbs since my last infusion almost 8 weeks ago. I mysteriously lost 45 lbs last year before I was diagnosed with Crohn's, so I was thinking that the weight gain is because I'm absorbing nutrients from my food again. I'm also probably eating more because I feel so much better than I did last year.

firecracker1
Regular Member


Date Joined Apr 2007
Total Posts : 208
   Posted 8/29/2009 5:45 AM (GMT -7)   
I gained 40 lbs while on Humira. I went from a size 6 to a 12. I lost 20 lbs immediately after stopping it, but the last 20 lbs are still there. I was back down to a size 8, but recently being on prednisone I am back up to a size 10. I am now on Cimzia. While on Humira I maintained my healthy diet (about 1400 calories a day, all organic). I also worked out a lot because it did help my Crohn's Disease and my fatigue. I was working out 5 days a week. Some people gain weight on these meds and others don't. I am noticing the same water retention issue on Cimzia that I had with Humira. I wake up and my hands and face are swollen. That is how the weight gain started with me on Humira. I think some was water weight and some was actual weight. 

Spinkmi
New Member


Date Joined Sep 2012
Total Posts : 1
   Posted 9/9/2012 8:22 AM (GMT -7)   
I have lost and gained weight many times depending on flare ups. From years of steroids I have put on approx 3 stones. After my last flare up in jan 2012 I was started on infliximab I have since put on over 2 stone which I can't seem to shift. It feels like my flare ups have gone but I am concerned this is going to continue. I assumed it was that I was eating properly again but have usually been able to manage it within reason in the past once the steroids had stopped. It is not listed as an official side effect or I may have tried something different.

pink1
Veteran Member


Date Joined Jul 2010
Total Posts : 962
   Posted 9/9/2012 1:17 PM (GMT -7)   
Over from OC board. I have gained 20 lbs since starting remicade in November.
150mg Azathioprine, Zegerid, Bentyl as needed, 10mg Lexapro
Started Humira 8/29/11; Stopped Humira 11/10/11
*Flex Sig on 6/16/11 showed moderate proctitis inflammation
**2nd flex sig on 11/7/11 got me 4 days in the hospital
Started Remicade 11/29
Scope on 8/2 showed 19 cm moderate to severe; bumping up remi to every 6 weeks. Added canasa and cortifoam
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:47 AM (GMT -7)
There are a total of 2,734,006 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151301 registered members. Please welcome our newest member, BrisaMeadows.
286 Guest(s), 10 Registered Member(s) are currently online.  Details
cupcakespinkgal, Fl Drifter, Hope 196, AngelsmamaDorseysdaughter, reminder, Charmed3, Stanislav, exqualls, Bik31, JesperTrottier


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer